Alert archive / California / Beach Hazards Statements in 2023
Beach Hazards Statement 18, NWS San Diego, CA
NWS San Diego, CA issued this beach hazards statement at Nov 24, 2023, 1:15 PM PST for Orange County, San Diego County, California. It took effect at Nov 26, 2023, 5:00 AM PST. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2023, 1:15 PM PST (21:15 UTC)
- In effect from
- Nov 26, 2023, 5:00 AM PST
- Expired
- Nov 27, 2023, 10:00 AM PST
- In force
- 29 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
456 WHUS46 KSGX 242115 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 115 PM PST Fri Nov 24 2023 CAZ043-552-250615- /O.NEW.KSGX.BH.S.0018.231126T1300Z-231127T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 115 PM PST Fri Nov 24 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY MORNING... * WHAT...Elevated surf on west facing beaches and morning high tides slightly above 6.5 ft will result in areas of minor tidal overflow. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Sunday morning through Monday morning. * IMPACTS...Minor tidal overflow mainly to low-lying beach parking lots and boardwalks. . * ADDITIONAL DETAILS...For Newport: Sunday morning high tide will be 6.64 ft at 737 AM and Monday morning high tide will be 6.62 ft at 810 AM. For La Jolla: Sunday morning high tide will be 6.56 ft at 732 AM and Monday morning high tide will be 6.57 ft at 806 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ CO
11 follow-up statements
274 WHUS46 KSGX 250503 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 903 PM PST Fri Nov 24 2023 CAZ043-552-251400- /O.CON.KSGX.BH.S.0018.231126T1300Z-231127T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 903 PM PST Fri Nov 24 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING FOR MINOR TIDAL OVERFLOW... * WHAT...Morning high tides near 6.6 ft combined with elevated surf of 3 to 5 feet will result in minor tidal overflow on west facing beaches. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Sunday morning through Monday morning. * IMPACTS...Minor flooding of low-lying beach parking lots and boardwalks. * ADDITIONAL DETAILS... Newport: Sunday morning high tide of 6.64 feet at 737 AM and Monday morning high tide of 6.62 feet at 810 AM Monday. La Jolla: Sunday morning high tide of 6.56 ft at 732 AM and Monday morning high tide of 6.57 ft at 806 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Potential for flooding of beach parking lots near the morning high tides Sunday and Monday. && $$ Moede
139 WHUS46 KSGX 251352 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 552 AM PST Sat Nov 25 2023 CAZ043-552-252200- /O.CON.KSGX.BH.S.0018.231126T1300Z-231127T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 552 AM PST Sat Nov 25 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... * WHAT...Morning high tides near 6.6 ft combined with elevated surf of 3 to 5 feet on the west facing beaches will result in minor tidal overflow. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Sunday morning through Monday morning. * IMPACTS...Minor flooding of low-lying beach parking lots and boardwalks. * ADDITIONAL DETAILS... Newport: Sunday morning high tide of 6.64 feet at 737 AM and Monday morning high tide of 6.62 feet at 810 AM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ SS
148 WHUS46 KSGX 252140 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 140 PM PST Sat Nov 25 2023 CAZ043-552-260600- /O.CON.KSGX.BH.S.0018.231126T1300Z-231127T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 140 PM PST Sat Nov 25 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... * WHAT...Morning high tides near 6.6 ft combined with elevated surf of 3 to 5 feet on the west facing beaches will result in minor tidal overflow. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Sunday morning through Monday morning. * IMPACTS...Minor flooding of low-lying beach parking lots and boardwalks. * ADDITIONAL DETAILS... Newport: Sunday morning high tide of 6.64 feet at 737 AM and Monday morning high tide of 6.62 feet at 810 AM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Connolly
164 WHUS46 KSGX 260427 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 827 PM PST Sat Nov 25 2023 CAZ043-552-261400- /O.CON.KSGX.BH.S.0018.231126T1300Z-231127T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 827 PM PST Sat Nov 25 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 5 AM PST SUNDAY THROUGH MONDAY MORNING... * WHAT...Morning high tides near 6.6 ft combined with elevated surf of 3 to 5 feet on the west facing beaches will result in minor tidal overflow. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Sunday morning through Monday morning. * IMPACTS...Minor flooding of low-lying beach parking lots and boardwalks. * ADDITIONAL DETAILS...High tide at La Jolla will be 6.56 ft at 7:32 AM on Sunday, and 6.57 ft at 8:06 AM on Monday. High tide at Newport Beach will be 6.64 ft at 7:37 AM Sunday and 6.62 ft at 8:10 AM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Adams
315 WHUS46 KSGX 261249 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 449 AM PST Sun Nov 26 2023 CAZ043-552-262200- /O.CON.KSGX.BH.S.0018.231126T1300Z-231127T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 449 AM PST Sun Nov 26 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...Morning high tides near 6.6 ft combined with elevated surf of 3 to 5 feet on the west facing beaches will result in minor tidal overflow. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...This morning through Monday morning. * IMPACTS...Minor flooding of low-lying beach parking lots and boardwalks. * ADDITIONAL DETAILS...High tide at La Jolla will be 6.56 ft at 7:32 AM on today, and 6.57 ft at 8:06 AM on Monday. High tide at Newport Beach will be 6.64 ft at 7:37 AM today and 6.62 ft at 8:10 AM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
772 WHUS46 KSGX 261642 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 842 AM PST Sun Nov 26 2023 CAZ043-552-270045- /O.CON.KSGX.BH.S.0018.000000T0000Z-231127T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 842 AM PST Sun Nov 26 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...Morning high tides near 6.6 ft combined with elevated surf of 3 to 5 feet on the west facing beaches will result in minor tidal overflow. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...This morning through Monday morning. * IMPACTS...Minor flooding of low-lying beach parking lots and boardwalks. * ADDITIONAL DETAILS...High tide at La Jolla will be 6.57 ft at 8:06 AM on Monday. High tide at Newport Beach will be 6.62 ft at 8:10 AM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Potential for flooding of beach parking lots near the morning high tides today and Monday. && $$ Connolly
330 WHUS46 KSGX 262109 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 109 PM PST Sun Nov 26 2023 CAZ043-552-270515- /O.CON.KSGX.BH.S.0018.000000T0000Z-231127T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 109 PM PST Sun Nov 26 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...Morning high tide Monday near 6.6 ft combined with elevated surf of 3 to 5 feet on the west facing beaches will result in minor tidal overflow. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Monday morning. * IMPACTS...Minor flooding of low-lying beach parking lots and boardwalks. * ADDITIONAL DETAILS...High tide at La Jolla will be 6.57 ft at 8:06 AM on Monday. High tide at Newport Beach will be 6.62 ft at 8:10 AM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Potential for flooding of beach parking lots near the morning high tides Monday. && $$ Connolly
734 WHUS46 KSGX 270407 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 807 PM PST Sun Nov 26 2023 CAZ043-552-271400- /O.CON.KSGX.BH.S.0018.000000T0000Z-231127T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 807 PM PST Sun Nov 26 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...Morning high tide Monday near 6.6 ft combined with elevated surf of 3 to 5 feet on the west facing beaches will result in minor tidal overflow. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Monday morning. * IMPACTS...Minor flooding of low-lying beach parking lots and boardwalks. * ADDITIONAL DETAILS...High tide at La Jolla will be 6.57 ft at 8:06 AM on Monday. High tide at Newport Beach will be 6.62 ft at 8:10 AM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Potential for flooding of beach parking lots near the morning high tides Monday. && $$ Adams
834 WHUS46 KSGX 270922 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 122 AM PST Mon Nov 27 2023 CAZ043-552-271800- /O.CON.KSGX.BH.S.0018.000000T0000Z-231127T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 122 AM PST Mon Nov 27 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Morning high tide today near 6.6 ft combined with elevated surf will present a threat of minor tidal overflow. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through this morning. * IMPACTS...Minor flooding of low-lying beach parking lots and boardwalks. * ADDITIONAL DETAILS...High tide at La Jolla will be 6.57 ft at 8:06 AM today. High tide at Newport Beach will be 6.62 ft at 8:10 AM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
621 WHUS46 KSGX 271646 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 846 AM PST Mon Nov 27 2023 CAZ043-552-271800- /O.CON.KSGX.BH.S.0018.000000T0000Z-231127T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 846 AM PST Mon Nov 27 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 AM THIS MORNING... * WHAT...Morning high tide today near 6.6 ft combined with elevated surf will present a threat of minor tidal overflow. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through 10 AM today. * IMPACTS...Minor flooding of low-lying beach parking lots and boardwalks. * ADDITIONAL DETAILS...High tide at La Jolla was 6.57 ft at 8:06 AM today. High tide at Newport Beach was 6.62 ft at 8:10 AM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Potential for flooding of beach parking lots near the morning high tides Monday. && $$ Moede
090 WHUS46 KSGX 271745 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 945 AM PST Mon Nov 27 2023 CAZ043-552-271845- /O.EXP.KSGX.BH.S.0018.000000T0000Z-231127T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 945 AM PST Mon Nov 27 2023 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 10 AM PST THIS MORNING... The threat for minor flooding of beach parking lots and boardwalks from above average surf at the morning high tides has ended. High tide at La Jolla was 6.57 ft at 8:06 AM today. High tide at Newport Beach was 6.62 ft at 8:10 AM today. $$ Moede
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Nov 24, 9:05 AM PST, 4 hours 10 minutes earlier.
Area forecast discussion, Nov 24, 9:05 AM PST, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service San Diego CA 905 AM PST Fri Nov 24 2023 .SYNOPSIS... A weak disturbance swirling around a large low pressure center over the Great Basin, will continue the cooler weather, and bring some scattered showers through tonight. Rainfall, for those who get some, will mostly be light. The low will move east on Sunday, as high pressure builds over the Great Basin, setting up a period of dry, Santa Ana winds through Tuesday. This will once again push the marine air out to sea, with some locally gusty easterly winds, mainly along the coastal foothills. Only slight warming is expected with these winds, before we turn back onshore with the arrival of a Pacific storm system and possibly wet weather to take us into next weekend. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .Morning Update... A localized area of low pressure off the coast is providing sufficient moisture and lift for areas of low clouds and showers this morning across the coastal basin/slopes. Rain has fallen mostly across San Diego County, where areas have seen below 0.10 inches, locally near 0.25 inches in the mountains. Precipiation will continue to be light and mainly be focused along coastal slope regions and western San Diego County, while areas of Orange County and the Inland Empire will see mostly dry and partially sunny weather. This weekend looks pleasant with slight warming west of the mountains and dry weather. Santa Ana winds will kick up later on Saturday into Sunday. Highest winds are expected on Sunday morning where areas below passes will see 30-45 MPH wind gusts, so make sure to be careful if traveling. As high pressure sets in, we will also see cooler nights with morning lows in the upper 20s and low 30s across the high desert, the teens near Big Bear Lake, and 40s west of the mountains. We will continue to monitor the weather pattern later this week as things look to take a turn back to cooler, cloudier, and potentially wetter conditions. A trough of low pressure will first impact the region sometime later on Wednesday or Thursday, but the placement and timing of this system is still quite uncertain, which will tell how cool and wet we get through the middle and end of next week. .Previous Discussion (236 AM Today).... Shortwave energy swirling around low pressure centered near the Great Salt Lake today will keep the marine layer elevated, and provide enough lift to generate some scattered, mostly light showers through tonight. The higher resolution models indicate showers breaking out later this morning, and favoring the coastal slopes of the peninsular ranges through the day, with the added orographic support. There is another maximum showing up over the I.E. tonight with some low-level convergence support. No one should see more than about one-half inch total along the foothills, with maybe one- tenth in the wettest spots along the coast. This is slated to end on Saturday morning as offshore flow develops and begins to dry areas west of the mountains. Building surface high pressure over the Great Basin and southward across Arizona, will provide a favorable sfc pressure gradient to force these, mostly east winds through our mountain passes and along the coastal foothills through Tuesday. It is a Santa Ana pattern, but will not be nearly as impactful as our last event. The downsloping winds will still provide some warming toward the coast, and the dewpoints will fall again as the marine air is driven westward, setting up some clear and cold nights again too. The global models are in fair agreement that this pattern will not be with us long, as the westerlies undercut our persistent West Coast ridge, opening a corridor for Pacific moisture to move inland over SoCal. The majority of ensemble solutions of all of our global models have turned wet for SoCal beginning on Thursday, and there is some follow-through into the weekend. The controls of the GFS/ECMWF are showing several shortwaves lined up to move through with modest PWATs, so nothing heavy is indicated at this point, but chances are increasing for some wet periods from Thursday, into next weekend. && .AVIATION... 241630Z...Coast/Valleys/Coastal Slopes...Multiple SCT-BKN cloud layers with bases ranging from 800-3500+ ft MSL and tops to 6000 ft MSL, obscuring coastal mountain slopes. ISO-SCT SHRA possible through early Saturday, most likely near the mountains. Bases mostly rising to above 3000 ft MSL after 18Z and continuing into tonight. After 12Z Sat, E-NE winds will develop below passes and canyons into the valleys. Local gusts to 35 kt possible in wind prone locations. Desert Slopes/Deserts...West winds with sfc gusts of 25-40 kt through 18Z with MOD up/downdrafts over/E of the mountains. Winds weakening during the afternoon. Otherwise, a few clouds with bases 5000-8000 ft MSL and unrestricted vis through Saturday morning. && .MARINE... South-southwesterly winds gusting near 20 kt are possible near the entrance of the San Diego Bay through 11 AM. Otherwise, no hazardous marine conditions are expected through Tuesday. && .BEACHES... Morning high tides near 6.5 ft and elevated surf from a long period west-northwest swill may lead to minor tidal overflow Sunday morning, mainly at low-lying beach parking lots and boardwalks. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && MORNING UPDATE/PREVIOUS PUBLIC...APR/10 AVIATION/MARINE...CO
Nearby
Beach Hazards Statements in California, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.